Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 101, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jun 21, 2006, 4:22 PM CDT for Deaf Smith County, Texas. It was in force for 53 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 21, 2006, 4:22 PM CDT (21:22 UTC)
- Expired
- Jun 21, 2006, 5:15 PM CDT
- In force
- 53 min
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
County Deaf Smith County, TX
The radar
The Amarillo radar (KAMA), 74 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 4:32 PM CDT | HAIL 0.75 | Hereford, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 21, 3:37 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.4 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2270 J/kg
- Mixed-layer CIN
- -310 J/kg
- Mixed-layer LCL
- 1418 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 171 m²/s²
- 0-3 km storm-relative helicity
- 351 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 8.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KAMA 212123 SVRAMA TXC117-212215- /O.NEW.KAMA.SV.W.0101.060621T2122Z-060621T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AMARILLO TX 422 PM CDT WED JUN 21 2006 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN DEAF SMITH COUNTY IN THE PANHANDLE OF TEXAS * UNTIL 515 PM CDT * AT 420 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HEREFORD...MOVING SOUTHEAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... DAWN... TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3501 10254 3478 10263 3477 10219 3505 10223 $$
1 follow-up statement
000 WWUS54 KAMA 212134 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 433 PM CDT WED JUN 21 2006 TXC117-212215- /O.CON.KAMA.SV.W.0101.000000T0000Z-060621T2215Z/ DEAF SMITH TX- 433 PM CDT WED JUN 21 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR EAST CENTRAL DEAF SMITH COUNTY... AT 430 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HEREFORD...MOVING EAST AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... HEREFORD... DAWN... HAIL UP TO THE SIZE OF PENNIES WAS REPORTED IN HEREFORD WITH THIS STORM AT 432 PM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT WEDNESDAY EVENING FOR THE PANHANDLE OF OKLAHOMA AND THE PANHANDLE OF TEXAS. LAT...LON 3501 10254 3478 10263 3477 10219 3505 10223 $$ JOHNSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 2:45 PM CDT, 1 hour 37 minutes earlier.
Area forecast discussion, Jun 21, 2:45 PM CDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 245 PM CDT WED JUN 21 2006 .DISCUSSION...CONVECTION ALREADY BEGINNING TO INITIATE JUST TO OUR NORTHWEST THIS AFTERNOON. A FEW CELLS ARE STARTING TO SHOW UP LONG THE SURFACE TROF AXIS AS WELL...BUT MORE IS EXPECTED OVER THE NEXT FEW HOURS. CURRENTLY...THIS BOUNDARY EXTENDS ROUGHLY FROM NEAR LIBERAL TO TUCUMCARI. HAVE INCREASED POPS OVERNIGHT...ESPECIALLY ACROSS THE NORTHERN HALF OF THE CWA. THERE MAY BE A FEW SEVERE THUNDERSTORMS TONIGHT (SEE THE SWODY1 FOR MORE SPECIFICS) AND WILL MENTION THIS POSSIBILITY IN THE ZONES. DO NOT EXPECT THE SURFACE FRONT TO CLEAR THE PANHANDLES OVERNIGHT. THINK THAT THIS BOUNDARY WILL HANG UP JUST TO OUR NORTHWEST AND THEN WASH OUT ON THURSDAY WITH PREDOMINATELY SOUTH TO SOUTHEAST WINDS BY THE AFTERNOON. WITH THIS IN MIND...HAVE GONE A FEW DEGREES ABOVE GUIDANCE FOR THURSDAY MAX TEMPS. FRONT WILL MAKE ANOTHER APPEARANCE TOMORROW NIGHT AS NEXT SHORTWAVE TROF EXITS THE ROCKIES. IT APPEARS THAT MCS DEVELOPMENT IS LIKELY WITH THIS FEATURE AS LOW-LEVEL MOISTURE SHOULD BE QUITE SUFFICIENT. HAVE INCREASED POPS FOR THURSDAY NIGHT TO LIKELY IN THE NORTHEAST TO CHANCE IN THE SOUTHWEST. WE ARE ONCE AGAIN IN THE SLIGHT RISK FOR TOMORROW SO CANNOT RULE SEVERE WEATHER OUT AT THIS TIME. THIS MCS SHOULD HELP TO PUSH THE FRONT THROUGH THE AREA BY FRIDAY MORNING WITH WINDS QUICKLY SHIFTING NORTHEAST TO EAST DURING THE DAY. WITH ENHANCED UPSLOPE FLOW AND MARGINAL MOISTURE...HAVE RETAINED THE SLIGHT CHANCE POPS FOR FRIDAY AND FRIDAY EVENING. THE COOLER MAV TEMPS ALSO LOOK DECENT SO WILL NOT STRAY TOO FAR AT THE MOMENT. THE MID/UPPER-LEVEL RIDGE WILL GENERALLY REMAIN TO OUR WEST... CENTERED OVER THE SOUTHWEST CONUS THROUGH THE REMAINDER OF THE FORECAST PERIOD. THIS WILL KEEP US IN NORTHWESTERLY (TO NORTHERLY) FLOW ALOFT AND WILL PROVIDE AT LEAST A SLIGHT CHANCE OF CONVECTION FOR MOST AFTERNOON/EVENING PERIODS. THE GFS/CANADIAN ARE BOTH ADVERTISING ANOTHER WEAK FRONT TO MOVE INTO THE PANHANDLES LATE SUNDAY. EXPECT THIS BOUNDARY TO HANG UP ACROSS THE AREA AND SERVE AS ADDITIONAL FOCUS FOR CONVECTION SUNDAY NIGHT THROUGH MONDAY NIGHT AS WELL. WITH THAT IN MIND...HAVE UNDERCUT THE MEX TEMPS SLIGHTLY FOR MONDAY AFTERNOON. BY TUESDAY...EXPECT A SLOW WARMING TREND BACK INTO THE MID 90S AS THE RIDGE INCHES SLOW EAST AND H85 TEMPS APPROACH 30C ONCE AGAIN. && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 65 90 62 87 / 20 50 50 20 BEAVER OK 67 87 64 89 / 50 60 60 20 BOISE CITY OK 63 87 61 86 / 40 60 60 20 BORGER TX 69 92 69 89 / 30 60 60 20 BOYS RANCH TX 67 94 65 89 / 20 50 50 20 CANYON TX 65 91 61 88 / 20 50 50 20 CLARENDON TX 69 91 66 87 / 20 50 50 20 DALHART TX 66 91 62 86 / 30 50 50 20 GUYMON OK 69 88 64 88 / 40 60 60 20 HEREFORD TX 66 91 62 88 / 20 40 40 20 LIPSCOMB TX 69 86 64 88 / 40 60 60 20 PAMPA TX 67 89 65 85 / 30 60 60 20 SHAMROCK TX 69 90 67 88 / 30 60 60 20 WELLINGTON TX 69 92 68 88 / 30 60 60 20 && .AMA WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && JOHNSON
Hazardous weather outlook, Jun 21, 3:10 PM CDT, 1 hour 12 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 310 PM CDT WED JUN 21 2006 OKZ001>003-TXZ001>020-221100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 310 PM CDT WED JUN 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND EVENING ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES. THE COMBINATION OF DAYTIME HEATING...A SURFACE TROUGH OF LOW PRESSURE OVER EXTREME EASTERN NEW MEXICO...AN APPROACHING WEAK COLD FRONT INTO NORTHWEST SECTIONS OF THE PANHANDLES...SUFFICIENT LOW LEVEL MOISTURE...AND AN APPROACHING MINOR UPPER LEVEL LOW PRESSURE SYSTEM FROM EASTERN COLORADO AND NORTHEAST NEW MEXICO WILL RESULT IN THE DEVELOPMENT OF ISOLATED TO SCATTERED THUNDERSTORMS ACROSS THE OKLAHOMA AND TEXAS PANHANDLES LATER THIS AFTERNOON AND EVENING. SOME OF THE STORMS WHICH FORM WILL HAVE THE POTENTIAL TO BECOME SEVERE... WITH LARGE HAIL AND DAMAGING WINDS EXPECTED TO BE THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY AFTERNOON AND EVENING ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES AS A WEAK COLD FRONT AND UPPER LEVEL LOW PRESSURE SYSTEM MOVE THROUGH THE REGION. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS. THERE WILL BE A SLIGHT CHANCE FOR THUNDERSTORMS MAINLY DURING THE LATE AFTERNOON AND EVENING HOURS FRIDAY THROUGH TUESDAY OF NEXT WEEK. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS TIME...ISOLATED STORMS MAY BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES SHOULD REMAIN ALERT AND BE READY FOR POSSIBLE ACTIVATION LATE THIS AFTERNOON AND EVENING...AND AGAIN LATE THURSDAY AFTERNOON AND EVENING. ANDRADE
In the hours before
Special weather statement, Jun 21, 3:45 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 345 PM CDT WED JUN 21 2006 OKZ001-212145- CIMARRON OK- 345 PM CDT WED JUN 21 2006 ...STRONG THUNDERSTORM IN NORTHERN CIMARRON COUNTY... AT 345 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES WEST OF BLACK MESA PARK MOVING EAST AT 15 MPH. ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN CIMARRON COUNTY...INCLUDING KENTON...SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. ANDRADE
Special weather statement, Jun 21, 3:48 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 348 PM CDT WED JUN 21 2006 TXZ016-212145- DEAF SMITH TX- 348 PM CDT WED JUN 21 2006 ...STRONG THUNDERSTORM IN DEAF SMITH COUNTY... AT 348 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES NORTHWEST OF HEREFORD MOVING EAST SOUTHEAST AT 15 MPH. ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN DEAF SMITH COUNTY...INCLUDING THE CITY OF HEREFORD...SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. ANDRADE
Local storm report, Jun 21, 3:59 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
359 PM CDT WED JUN 21 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0358 PM HAIL 5 S AMARILLO 35.13N 101.82W
06/21/2006 E0.88 INCH RANDALL TX TRAINED SPOTTER
WESTERN AND LOOP 335
&&
SPLocal storm report, Jun 21, 3:59 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AMARILLO TX
359 PM CDT WED JUN 21 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0358 PM HAIL 5 N AMARILLO 35.28N 101.82W
06/21/2006 E0.88 INCH POTTER TX TRAINED SPOTTER
WESTERN AND LOOP 335
&&
CORRECTED LAT/LON OF LOCATION
SP/MRKLocal storm report, Jun 21, 4:12 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
412 PM CDT WED JUN 21 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0412 PM HAIL 8 S FRITCH 35.52N 101.60W
06/21/2006 E0.88 INCH CARSON TX PUBLIC
ON POTTER AND CARSON COUNTY LINE
&&
SPLocal storm report, Jun 21, 4:18 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
418 PM CDT WED JUN 21 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL 5 N PANTEX 35.40N 101.58W
06/21/2006 E1.00 INCH CARSON TX BROADCAST MEDIA
QUARTER SIZE HAIL REPORTED BY LOCAL MEDIA 5 N OF PANTEX
&&
CKThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 3:56 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Potter | 64 min |
| Jun 21, 4:09 PM CDT | Severe Thunderstorm Warning | AMA | Sherman | 30 min |
| Jun 21, 4:13 PM CDT | Severe Thunderstorm Warning | AMA | Randall | 62 min |
| Jun 21, 5:12 PM CDT | Severe Thunderstorm Warning | AMA | Randall | 63 min |
| Jun 21, 5:16 PM CDT | Severe Thunderstorm Warning | AMA | Carson | 59 min |
| Jun 21, 5:26 PM CDT | Severe Thunderstorm Warning | AMA | Hansford | 64 min |
| Jun 21, 5:35 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong | 55 min |
| Jun 21, 5:44 PM CDT | Tornado Warning | AMA | Hansford | 46 min |
| Jun 21, 6:03 PM CDT | Severe Thunderstorm Warning | AMA | Ochiltree | 57 min |
| Jun 21, 6:31 PM CDT | Severe Thunderstorm Warning | AMA | Hansford | 59 min |
| Jun 21, 6:32 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong | 58 min |
| Jun 21, 6:40 PM CDT | Severe Thunderstorm Warning | AMA | Moore, Sherman | 65 min |
| Jun 21, 6:52 PM CDT | Tornado Warning | AMA | Moore, Sherman | 53 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.